MedExam CompassFree questions
Shock types

A client with type 1 diabetes is admitted with diabetic ketoacidosis. Initial results: blood glucose 486 mg/dL, arterial pH 7.15, serum bicarbonate 10 mEq/L, and serum potassium 3.1 mEq/L. A 0.9% sodium chloride IV bolus is infusing. Which prescription should the nurse clarify with the provider before implementing it?

  1. AInfuse potassium chloride 10 mEq/h IV through an infusion pump.
  2. BStart a continuous regular insulin infusion at 0.1 units/kg/h now.
  3. CCheck the capillary blood glucose level every hour during treatment.
  4. DPlace the client on continuous cardiac (ECG) monitoring.
Show answer and explanations

Answer

B

A: Potassium replacement is appropriate for the described low potassium under the treatment plan. B: Starting insulin before correcting marked hypokalemia can worsen the potassium deficit. C: Frequent glucose monitoring supports safe treatment. D: Cardiac monitoring is appropriate with a significant potassium disturbance.

A

Potassium replacement is appropriate for the described low potassium under the treatment plan.

B

Starting insulin before correcting marked hypokalemia can worsen the potassium deficit.

C

Frequent glucose monitoring supports safe treatment.

D

Cardiac monitoring is appropriate with a significant potassium disturbance.

Take the free 30-question test

ID: Q43